MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 30ML LS S/C 56; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 30ML LS S/C 56; PISTON SYRINGE
Model Number 302833
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8360688.Medical device expiration date: 2023-12-31.Device manufacture date: 2018-12-26.Medical device lot #: 8360690.Medical device expiration date: 2023-12-31.Device manufacture date: 2018-12-26.Medical device lot #: 9029908.Medical device expiration date: 2024-01-31.Device manufacture date: 2019-01-29.Investigation summary: it was reported there are impurities in the barrels and packaging.To aid in the investigation, three photos were provided for evaluation by our quality team.One photo shows a plastic bag with packaging blisters inside.Another photo shows two packaging blisters with what appears to be residues of ink in the sealing area of the top-bottom web of the packaging blisters.The third photo shows two packaging blisters.Another one a burnt top-bottom web packaging blister.A device history record review was completed for provided material number 302833, lot numbers 8360688, 8360690 and 9029908.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defects.Verification of the packaging process was performed.No conditions were found that could induce the symptoms and the flow of products was good.To date, there have been no other similar events reported for these lots.Investigation conclusion: based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.We will continue monitoring the complaint trend for the product and symptom.Probable root cause.It could be possible that the printer was not properly cleaned inducing residues to the packaging blister.A jam may have occurred while sealing the top-bottom web inducing the burnt bottom-top webs.Verification of the packaging process was performed.Including printing and sealing finding no conditions that could induce the symptoms reported by the customer.Flow of products was also good.
 
Event or Problem Description
It was reported that 37 syringe 30ml ls s/c 56 experienced foreign matter in the fluid pathway.The following information was provided by the initial reporter: lot number 8360688: 5 syringes have impurities in the barrel, and 6 suspected molds are found in the packaging and the barrel; lot no.8360690: there are impurities in the barrel of 8 syringes; lot no.9029908: 1 syringe has impurities in the barrel and packaging, 3 syringes have impurities in the packaging, 13 tubes have impurities, and 1 syringe has found suspected mold on the packaging and the barrel wall.

Brand Name
SYRINGE 30ML LS S/C 56
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12422298
Report Number1911916-2021-00929
Device Sequence Number11693971
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number302833
Device Catalogue Number302833
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1